Does Alphagan P Have Any Side Effects?
- Asked by DG1 in Missouri city, texas
- 5 years ago
I was just precribed with Alphagan P 0.1% for a droopy eye caused by Botox. Are there any side effects of this medication?
The side effects are very rare and also mild
For the most part, there are only mild side effects. These include allergic conjunctivitis and puritus (itching). Much more rare side effects include oral dryness, allergic reaction, visual disturbance and flu-like symptoms. Finally, you should not use Alphagan P if you are on monoamine oxidase inhibitor medication.
I hope this is helpful.
Dave Shafer, MD
Web reference: http://www.DoctorShafer.com
Alphagan is safe for Botox Complications
Alphagan is a very effective eyedrop medication that can be used to counter complications after Botox. Rest assured, that like all Botox, your Botox will wear away completely in approximate four months at which time the complications will resolve as well.
For more information on Botox or to schedule an iConsult, please visit us online at:
Web reference: http://www.miamiaesthetic.com/botox.htm
Aphagan quite safe for Botox complication.
These drops can temporarily help with a droopy lid caused by poorly injected Botox. Any medicine has side effects and potential complications, but the safety profile is very good.
With any medications there are many potential side effects
Adverse events occurring in approximately 10-20% of the subjects receiving brimonidine ophthalmic solution (0.1-0.2%) included: allergic conjunctivitis (Allergy to the white part of the eye mostly), conjunctival hyperemia (or redness), and eye pruritus (eye itching). Adverse events occurring in approximately 5-9% included: burning sensation, conjunctival folliculosis, hypertension (high blood pressure), ocular allergic reaction, oral dryness, and visual disturbance.
Adverse events occurring in approximately 1-4% of the subjects receiving brimonidine ophthalmic solution (0.1-0.2%) included: allergic reaction, asthenia, blepharitis, blepharoconjunctivitis, blurred vision, bronchitis, cataract, conjunctival edema, conjunctival hemorrhage, conjunctivitis, cough, dizziness, dyspepsia, dyspnea, epiphora, eye discharge, eye dryness, eye irritation, eye pain, eyelid edema, eyelid erythema, fatigue, flu syndrome, follicular conjunctivitis, foreign body sensation, gastrointestinal disorder, headache, hypercholesterolemia, hypotension, infection (primarily colds and respiratory infections), insomnia, keratitis, lid disorder, pharyngitis, photophobia, rash, rhinitis, sinus infection, sinusitis, somnolence, stinging, superficial punctate keratopathy, tearing, visual field defect, vitreous detachment, vitreous disorder, vitreous floaters, and worsened visual acuity.
As you can see there are a lot of things that can happen the most common are eye irritation, allergies including itching, watery eyes, eye burning, dryness and visual disturbances.
I hope that this helps you in some way!
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.